I am in the same place as you. With pcos it is hard to lose wieght. Does your doc have you on any meds?
hi, i have not seen my doc since i was in hospital cos im only 3 weeks post-op. he told me before my operation that when i had my 6week post-op check-up, he would put me on some medication like metformin. im not sure and at the moment im just trying to lose as much weight as i can on my own b4 i have my check-up.
exercise is hard to do at the mo cos i get so tired after doing very little
Solo: thanks for the advice!!will talk to my doc about it
Hi everyone I am quite new I only joined last night. I know how you feel I have PCOS and it is really hard to lose weight. I have started clomid and meterformin today I have find that I am suffering with a really bad headache can anyone help? should I take the tablet later in the day? I am only taking 500mg a day and am losing my appitite already. what I would advice is that if you can if you have the energy try doing some walking and dont eat afer 8 clock I dont know if anyone else finds this but I get really bad pains in my belly at night I have been tested for IBS and I dont have that the pain happen about 3-4 in the morning? cause by the time that I get in from work I am to tired to go to the gym because I dont have any energy. I will keep you posted on how I am getting on on meterformin.
Could You tell me what medications you are refering to
woman group etc... Are these real medications?
I have PCOS and I have problems loosing weight so I was wondering what you are talking about
Please email me at ***@****
I'm 21 years old, and I was diagnosed with PCOS in July 2006. I am 5'8" and weighed 145 lbs at the beginning of the year; however, by the end of October 2006, the scale labeled me a fat ass at 180 lbs. I gained THIRTY-FIVE pounds within the year as an _active_ 21-yo woman. I'm not blaming PCOS entirely, but my doctor believes that it was the largest cause of my weight gain.
The good news:
In late October, my doctor prescribed me (1) hormonal birth control, (2) Spironolactone, and (3) high fiber diet with moderate exercise and vitamin supplements.
It's been two months and I'm already down 25 lbs!!! I eat Kashi foods and a lot of oatmeal, fruits and veggies. I'm rarely hungry! I don't bother counting calories, because let's face it... who has time for that?!
The birth control increases my progestin and estrogen levels, while the Spironolactone greatly reduces testosterone (cause of acne and hair growth). Vitamins keep important minerals/nutrients, e.g. iron, at acceptable levels in your body.
Also, my PCOS causes severe pain sometimes. EXERCISE HELPS!!! Trust me, even if you're in pain, just take some Advil, get off your ass, and go for a walk... you WON'T regret it.
Don't let PCOS get you down (or fat), ladies! Sorry for the novella, but I hope it helps.
The association of birth control pill use and breast cancer in young women is controversial. The Collaborative Group on Hormonal Factors in Breast Cancer performed the most comprehensive study in 1996. The results demonstrated that current pill users and those who had used birth control pills within the past 1-4 years had a slightly increased risk of breast cancer. Although these observations support the possibility of a marginally elevated risk, the group noted that pill users had more breast examinations and breast imaging studies than nonusers. Thus, although the consensus states that birth control pills can lead to breast cancer, the risk is small, and the resulting tumors spread less aggressively than usual.
It's either <i>that</i>, or I have two periods a month and severe pain almost every day. I'll take my chances!
Good grief... give it a rest, woman. It's just a nickname for this site.
hi, my new gyno recently told me she thinks i have pcos...i had my ultrasound today and confirmed that i have many cysts in my ovaries so my next step is the follow up with the gyno but i think most likely i will be diagnosed with pcos since i have all the syptoms except acne. i have no period, weight gain, excess hair, scalp hair thinning, oily skin, constantly tired, basically all of it.
6 years ago, in my first year of college i stopped having a regular cycle and i gained 30 lbs in 3 months. i went to the doctor, had blood tests but they all said it was normal and that i was just "growing into my body". after that i went to 3 diff gynos and they all said the same thing...they all said to take birth control and they all said that was my only option... this was extremely strange to me since up to that point i consistently weighed 98 lbs. i never had an eating disorder or anything like that, actually just the opposite, i could eat everything in sight and never gain a pound, i mean literally in one sitting i could eat 3 bowls of spagetti, a foot long subway sandwich, a bigmac, and a few slices of pizza. people thought i was bulimic or something but this was not the case. all my family members are thin and i have a small frame...since then i have considerably cut down my portion (i cannot get myself to exercise) but i keep gaining weight...
what i want to know is, IF i am put on the metformin medication, will i return to my old weight or should i expect just slight weight loss??
I have had pcos for about six years or should I say I have been diagnosed for that long. I just had my first child this past year with no drug help other than metformin. It sounds as if we had similar situations. I weighed about the same as you and then just went up thiry pounds in no time at all. I think the metformin helped. It regulated my periods, and weightloss was a little easier, but it is not a magic bullet. You have to adjust your diet some also. It is worth looking into though.